MAUDE Adverse Event Report: COOK ENDOSCOPY SOEHENDRA STENT RETRIEVER; FGE, CATHETER, BILIARY, DIAGNOSTIC

COOK ENDOSCOPY SOEHENDRA STENT RETRIEVER; FGE, CATHETER, BILIARY, DIAGNOSTIC
Catalog Number SSR-7
Medical Device Problem Codes Fracture (1260); Off-Label Use (1494)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products.Wire guide, unknown make or model investigation evaluation: our evaluation of the product said to be involved confirmed damage to the device.A visual examination of the returned device shows the joint adhering the metal tip to the cable remains intact.However, the metal tip has broken into two pieces; one piece remains soldered to the tip of the device, one piece was not provided with the return.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use state, "do not use this device for any purpose other than stated intended use." the instructions for use state the intended use for the soehendra universal catheter (suc) and soehendra stent retriever (ssr), respectively.¿intended use: these devices are used in conjunction to cannulate and remove stents from the biliary and pancreatic ducts while maintaining wire guide placement.¿ the suc is intended to cannulate the stent.The ssr is intended to remove stents.The instructions for use state indicate the following, ¿introduce and advance threaded end of stent retriever over pre-positioned wire guide until it reaches stent.Keeping end of stent retriever that is outside of scope straight, turn stent retriever handle clockwise until threaded end completely connects to stent.Once stent is securely connected to retriever, open elevator of endoscope and slowly pull stent and stent retriever out of channel." prior to distribution, all soehendra stent retrievers are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook soehendra stent retriever.The following was reported to cook: "the soehendra stent retriever (ssr) was used for the purpose of passing through the bile duct because a cannula would not pass through the hepatic portal region due to a stone.The user inserted the ssr over a wire guide and attempted to pass the side of the stone by rotating the ssr as grinding the stone with the tip of the ssr.However, the ssr would not pass through the side of the stone, so the user gave up on the ssr and removed it.And then he inserted a basket catheter and found the tip of ssr (threaded part) was detached/broken off and remained there when he reached the basket catheter to the location of the stone.He accidentally pushed the broken tip beyond the stone with the basket catheter and removal of the broken tip became difficult.So he ended the procedure with the broken tip remaining in the patient's body.Removal of the broken tip will be performed sometime this week." on 07/29/2016, we received the following update: "the patient has not shown any problematic symptoms due to this occurrence as of today (b)(6).Intervention to remove the detached portion will be performed today (b)(6) 2016 and the portion will be returned if removal succeeded." the following update was received on 08/03/2016: " [the] additional procedure for removal of the broken tip was performed on (b)(6) 2016.The user crushed the stone in the hepatic portal region first and then tried to remove the broken tip with a snare and then forceps, but failed since the broken tip was stuck in a branch of the hepatic duct.Another attempt is not planned.The patient has not shown any problematic symptoms due to this occurrence.".

Brand Name
SOEHENDRA STENT RETRIEVER
Common Device Name
FGE, CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5875514
Report Number1037905-2016-00296
Device Sequence Number270181
Product Code FGE
UDI-Device Identifier00827002219373
UDI-Public(01)00827002219373(17)190317(10)W3697610
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K903420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSSR-7
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/21/2016
Device Age4 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2016
Initial Report FDA Received Date08/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE OR MODEL
Outcome Attributed to Adverse Event Required Intervention;